MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDUCER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. REDUCER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674077
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the item broke during surgery.No delay reported.No patient injuries reported.A s&n backup was available.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.Lot number (17act0002) the visual inspection of the reducer rod confirms the rod is bent.Lot number (13hct0009) the visual inspection of the reducer connector, reducer collar and reducer adapter confirms a piece missing from the reducer connector.The piece was not returned with the device.The device shows significant signs of wear/usage.The pieces of the device were manufactured in 2013 and 2017.A review of complaint history on the listed part revealed no prior complaint for the listed batches with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDUCER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10663314
Report Number1020279-2020-05334
Device Sequence Number14340522
Product Code HSB
UDI-Device Identifier03596010560735
UDI-Public03596010560735
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674077
Device Catalogue Number71674077
Device Lot Number13HCT0009
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71674077 (LOT NO: 17ACT0002)